It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


ZOEB,
I've been on 20mg Lipitor for well over a year now, and have noticed no side effects at all. I do have occaisonal pain, but I attribute that to my age (44).

My liver functions are all normal and the Lipitor had brought my TC from 325 to a low of 175 without a change of diet.

Good Luck

Larry
I've been on a statin for several years. Been on 20 mg Lipitor for the last 5 months. I suffer the same shoulder, muscle, neck, and back pains that my wife suffers that is not on any medications but shares with me my age of just a few shy of 50.

The very few unlucky souls that suffer from statins find each other in their search for relief. And in finding each other, presume they constitute a significant problems within the population taking statins.

However, the enormously vast majority of those taking statins will never be heard from beacuse those with no problems do not seek others with no problems.

I do have empathy for anyone feeling the negative side effects of a drug. The aches and pains associated with statins are so generally prevalent in people from 40 on, such as my wife, that it makes it very difficult to determine the root cause, especially as it relates to a statin. I do not associate wy of my own aches and and pains with statins. Tehy seem to mirror pretty closely those around me of similar age that re not on medications. Liver numbers have always been fine.
[QUOTE=mhtyler]...then I am hoping that 40mg of Lipitor will produce a slightly better result than 80mg of Pravachol, and that it will have a marginally positive effect on HDL as well.

If those numbers are anywhere near accurate, then there is NO WAY that anything but a max dose of Lipitor will get me down into the 70's of LDL that I'm looking for. FH can be extremely resistant to both diet changes and drugs.

Crestor has possibilities, but given its record I won't press for that until I see what Lipitor can do.

mark[/QUOTE]


I would take 10 mg Lipitor and 10 mg Zetia..PROVEN to have the LDL lowering of 80 mg Lipitior alone. Certainly better than 40 mg Lipitor alone and easier on your liver! Don't rule out Crestor..I take it with no problems (just added 1/2 dose of Zetia as well and will soon post my results). Crestor 10 mg and Zetia should get you to well below 70mg LDL level. That's what I'm shooting for now.
Pravachol is a statin, and they all do the same thing, they inhibit the production of vldl in the liver so that it impedes the production of LDL. Some are stronger than others. Pravachol is a bit weaker, and Lipitor is one of the stronger ones. Crestor is considered a superstatin...more powerful than Lipitor, but at 80mg doses people had problems.

I initially had side effects on pravachol at 40, then backed off to 20 and adjusted, and finally was on 80mg without apparent side effects.

I'm far from sure of my facts, but it does seem that it is possible to adapt and adjust to a statin over time.

mark
[QUOTE=ZOEB]So you are telling me I am just getting old.. and none of my symptoms have anything to do with LIPITOR??????[/QUOTE] Hi ZOEB, I was browsing through old posts. Your side effects from Lipitor are very typical. And don't let anyone tell you that most people can tolerate statins. Side effects are seriously under reported. Most people get fed up with all the things you describe and just quit taking them. They don't tell their doctor and they don't go back to that doctor.

You can report your adverse reaction to Lipitor directly to the FDA. Just search on "MedWatch" [the Safety Information and Adverse Event Reporting Program].

If you stop Lipitor and the symptoms go away, you will know that it was the cause of your sumptoms.

Read: "Lipitor - Thief of Memory and the misguided war on cholesterol" by Dr Duane Graveline [former NASA astronaut & Medical Doctor]. He suffered transient global amnesia from Lipitor and has done extensive research on the subject.

I noticed that one of your responders stated his liver tests came back OK, so everything is hunky dorey..... well that's OK for the liver, but the CPK test can reveal elevated levels of the enzyme "Creatine Phosphokinase"..... this is the culpret for aching muscles [muscle disintegration is the most severe case, AKA Rhabdomyolysis]. The CPK test is not an exact science though, as it can come back NORMAL, but there is still muscle damage.





All times are GMT -7. The time now is 10:48 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!